Rheumy no help... stumped

Hello- my wise crew! Being hopeful someone can help me. I have returned north, to the cold, non- sunshine state after 3 weeks in southern sunshine! Presently on methotrexate since last week in march and have since lowered from 17.5 mg on April 1 to 15, then from 15 to 12.5 of prednisone since May 5th. Now the problem is- I'm very manic, upset, anxious, and snappy at times. Also, some physical symptoms have returned. It's similar to moods I had at higher dose of prednisone? The rhuemy said it wasn't the dose lowering and stay with 12.5 until I see her in 2 weeks. Any thought as to what the heck it could be? I know I also, didn't have my folic for about a week, and started that back too. I dislike me right now, so can imagine what my love is thinking 🙄😳 any thought would be helpful

10 Replies

oldestnewest
  • Greetings Klairv0yant!

    Well, I'm no expert but from what I've learned here - and from painful, personal experience - I'm guessing that your miserable symptoms are probably due to a flare and / or steroid withdrawal symptoms induced by a too fast and / or too great reduction in the preds. With the pred particularly, your drop from 15 to 12.5 mgpd is roughly double the recommended maximum of a 10% reduction from the previous period's daily dose - at any time in the process.

    And.. if the reduction is all in a sudden 'hit' (as opposed to the more gentle DSNS or similar methods), your adrenals might just be protesting loudly - hence the symptoms! As the experts here always say, 'Pred reduction is not a race to Zero', gradual and gentle is best.

    And.. and...(!) a return to colder weather from a relaxing holiday and the upheaval of travel / logistics etc might have put extra strain on your adrenal system as well? I'm not questioning your Rheumy's advice in principle: all I would respectfully ask is, how aware is she about how greatly these other factors can affect the very delicate 'tapering / symptoms equation'?

    Anyway, don't 'dislike' yourself for something that you have relatively little control over - PMR symptoms are well-known to feed on stress and anxiety.

    As Harry Hill, one of the UK's favourite comedians would say: 'And Relaxxxxx...!' ;-)

    Keep smiling and positive through the tough bits - keep us posted.

    MB :-)

  • Thanks! I only have 10 mg, so the reduction of 2.5 is my miniscule bit of pill, and only way to divide it . Buggers are small pills to begin with here.

  • Demand smaller ones - that is ridiculous!

  • Thanks for your help !

  • If methotrexate can potentiate steroid antiinflammatory effect - can it also potentiate its side effects?

    But as Mark says - small is beautiful when it comes to tapering - without or with methotrexate. You are still asking your body to adjust to a biggish change of hormone-y things. And a reduction coupled with all you have been doing is not good.

  • Indeed , my thought too. I'll give this a week, but if my anxiety keeps me spending with little recall I'm going to ask my honey to take the cards and block online access. It's to easy to spend spend spend when woindctight and looking for a release. I took a walk, cautiously :) thanks for help

  • I am only at 10 Pred

    I am not much of a shopper but I have been anxious lately .all i want do is to eat😩Eat👿Eat.

    I did so well for so long. Family problems don't help do they?

    I'm sure we will get a handle on this and everything else.

    Right?

    Right 💪

  • Do talk to your doctor about the anxiety - the combo of PMR and pred don't make handling family "s%*$" any simpler. Anxiety is a word that didn't come into my vocabulary but even I get uptight about things now - or maybe I'm just getting old...

  • I have been on Prednisone for two plus years for GCA/ PMR.

    I have also had a spending problem which I have never had before. I have also been having severe back pain for 8 months. Pain combined with Prednisone is a dangerous combination for me. My spending is mainly online.

    I am starting a pain management class through medical coverage. I am hoping this will give me more tools and insights in coping with chronic pain.

    Thanks for sharing. At least I am not alone.

    I wish you the best.

  • Don't be to critical on yourself!

    It happens to you, it's not like you want to be like that. Your loved ones will understand. Hope you'll get some sunshine. Hugs, Monika

You may also like...